MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ethnicity: requested, unknown, race: requested, unknown, explanted date: device was not explanted, occupation: lead technolegist.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.This product has a structure in which the stent self-dilates by rotating the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the hand side.When the stent release is performed while the sliding part of delivery catheter is trapped, the movement of the sliding part on the hand side is hindered, and the stent is difficult to deploy.At that time, compressive force is applied to the proximal shaft located outside the patient's body, and waviness is occurred.The above may be prevented by properly holding the catheter.In the above state, when the operation of pushing and pulling the delivery catheter is performed, the force that has been compressed is released, the force that pushes out the inner shaft works, and the inner shaft (contrast marker) moves forward.The stent deployed from the sliding part (stent sheath) is pushed out by the proximal marker on the inner shaft to apply compressive force and is contracted.During stent deployment, when pulling force is applied to the delivery catheter to the hand side, an opening begins to occur in the deployed stent strut starting from the point where it is compressed at the stenosis part.Continued application of pulling force causes the stent strut to place in an elongated state.Based on our past knowledge, it was inferred that this event may have occurred by the following mechanism.However, since the actual product was not returned, it was not possible to clarify the cause of occurrence.The sliding part of actual product (stent mount section) was trapped by some hard object (e.G., calcified lesion).This prevented the sliding part from being pulled to the hand side, making deployment of the stent difficult.At that time, compressive force was applied to the proximal shaft located outside the patient's body, and waviness was occurred.Due to insufficient holding of the delivery catheter, operability declined with the continuation of the operation of rotating the thumbwheel, and the waviness of shaft progressed.The operation of pushing and pulling the delivery catheter was performed.Due to this, the force that had been compressed was released, the force that pushed out the inner shaft worked, and the inner shaft (contrast marker) moved forward.Then, the stent deployed from the sliding part (stent sheath) was pushed out by the proximal marker on the inner shaft to apply compressive force and was contracted.During stent deployment, when pulling force was applied to the delivery catheter to the hand side, an opening began to occur in the stent strut starting from the point where it was compressed at the stenosis part.As a result of continuing application of pulling force, the stent strut was placed in an elongated state.For future use, please keep in mind the following precaution and directions for use described in the instructions for use (ifu): · "[precautions] - pre-dilatation of the target vessel is recommended." · "[directions for use 3-6] - to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." · "[directions for use 3-6 precautions] - do not pull the delivery system tight during stent deployment.(the stent can become elongated during deployment." ashitaka factory manufacturing process has been making efforts in maintaining the quality of the product by performing following inspections.After the stent processing, 100% inspection is performed by an imaging device to assure that the stent strut is not deformed or fractured.After the stent processing, the width and thickness of the stent strut are inspected on 100% basis by an imaging device.After the stent is mounted on the delivery catheter, the length of stent is measured on 100% basis to assure it.After the stent is mounted on the delivery catheter, 100% visual inspection is performed to assure that there is no anomaly such as overlap, deformation or fracture of the stent strut.It is also confirmed that there is no kink or crush in the sliding part or the shaft.The load at the time of stent release is measured on 100% basis by the load measuring device to confirm that there is no anomaly in the release resistance.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Please see mdr 2243441-2022-00026 for the importer report.
 
Event or Problem Description
The user facility reported that the doctor had antegrade access on the left femoral artery with a 6 french 10 centimeter pinnacle sheath when he attempted to stent the distal superficial femoral artery (sfa) with a misago device involved.The physician rolled the wheel on the delivery system; however, the stent was not deploying.After manipulation of the system forward and backwards it started to deploy.The stent started to scrunch up; therefore, slight tension was pulled on the delivery system as the stent deployed.This caused the stent to elongate about 20-30 millimeters.The entire sfa was heavily calcified.The estimated blood loss was less than 250cc's.The patient was in stable condition.The procedure was successful.The event occurred intra-operative.There was no patient injury/medical or surgical intervention required.Additional information was received on (b)(6) 2022: another stent was placed in addition (within) to the elongated stent.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15638522
Report Number9681834-2022-00210
Device Sequence Number6518718
Product Code NIP
UDI-Device Identifier04987350727749
UDI-Public04987350727749
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue NumberSXR06150R
Device Lot Number200715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight58 KG